Alert archive / Iowa / Freeze Warnings in 2008

Freeze Warning 2, NWS Des Moines, IA

October 15, 200817 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Oct 15, 2008, 3:44 PM CDT for 17 counties in Iowa. It took effect at Oct 16, 2008, 3:40 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2008, 3:44 PM CDT (20:44 UTC)
In effect from
Oct 16, 2008, 3:40 AM CDT
Expired
Oct 16, 2008, 9:00 AM CDT
In force
5 hr
Issued by
NWS Des Moines, IA

Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 152044
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED OCT 15 2008


.COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING
SOUTHEAST FROM THE NORTHERN PLAINS...WILL CONTINUE TO SINK INTO
THE STATE OVERNIGHT BEHIND A COLD FRONT THAT MOVED THROUGH THE
STATE EARLIER IN THE DAY. THIS WILL BRING THE FIRST FROST OR
FREEZE TO MANY LOCATIONS ACROSS WEST CENTRAL AND NORTHERN IOWA
OVERNIGHT. 

IAZ004-005-015-023-024-033-034-044-045-057-070-160215-
/O.NEW.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
344 PM CDT WED OCT 15 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR JUST BELOW ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL IOWA TONIGHT...BENEATH
CLEAR SKIES AND LIGHT WINDS...RESULTING IN A WIDESPREAD FREEZE
ACROSS MUCH OF THE AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ006-007-016-017-025-035-036-046-047-058-059-071-081-082-092-
093-160215-
/O.NEW.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-WEBSTER-HAMILTON-
GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...FORT DODGE...WEBSTER CITY...JEFFERSON...
BOONE...GUTHRIE CENTER...ADEL...GREENFIELD...CORNING...CRESTON...
BEDFORD...MOUNT AYR
344 PM CDT WED OCT 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MID 30S TONIGHT ACROSS MUCH OF CENTRAL AND NORTH CENTRAL IOWA.
WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT...ESPECIALLY IN RURAL
AND LOW-LYING AREAS. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ALBRECHT
3 follow-up statements
000 
WWUS73 KDMX 160207
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT WED OCT 15 2008

.COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING
SOUTHEAST FROM THE NORTHERN PLAINS...WILL CONTINUE TO SINK INTO
THE STATE OVERNIGHT BEHIND A COLD FRONT THAT MOVED THROUGH THE
STATE EARLIER IN THE DAY. THIS WILL BRING THE FIRST FROST OR
FREEZE TO MANY LOCATIONS ACROSS CENTRAL IOWA OVERNIGHT.

IAZ004-005-015-023-024-033-034-044-045-057-070-161015-
/O.CON.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
907 PM CDT WED OCT 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

BENEATH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO
FALL TO BETWEEN 28 AND 32 DEGREES ACROSS PORTIONS OF WEST CENTRAL
AND NORTH CENTRAL IOWA LATE TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ026-037-048-049-060-061-072>074-083-084-094-161015-
/O.EXA.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
FRANKLIN-HARDIN-STORY-MARSHALL-POLK-JASPER-MADISON-WARREN-MARION-
CLARKE-LUCAS-DECATUR-
INCLUDING THE CITIES OF...HAMPTON...ELDORA...AMES...
MARSHALLTOWN...DES MOINES...NEWTON...WINTERSET...INDIANOLA...
KNOXVILLE...OSCEOLA...CHARITON...LEON
907 PM CDT WED OCT 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S TONIGHT. AREAS OF FROST CAN BE EXPECTED
OVERNIGHT...ESPECIALLY IN RURAL AND LOW-LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IAZ006-007-016-017-025-035-036-046-047-058-059-071-081-082-092-
093-161015-
/O.CON.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-WEBSTER-HAMILTON-
GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...FORT DODGE...WEBSTER CITY...JEFFERSON...
BOONE...GUTHRIE CENTER...ADEL...GREENFIELD...CORNING...CRESTON...
BEDFORD...MOUNT AYR
907 PM CDT WED OCT 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S TONIGHT. AREAS OF FROST CAN BE EXPECTED
OVERNIGHT...ESPECIALLY IN RURAL AND LOW-LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MOYER
000 
WWUS73 KDMX 160840
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
340 AM CDT THU OCT 16 2008

.COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING
SOUTHEAST FROM THE NORTHERN PLAINS WILL PRODUCE WIDESPREAD FROST
OVER THE SOUTH AND EAST SECTIONS OF CENTRAL IOWA...AND SUB-
FREEZING TEMPERATURES OVER MUCH OF THE NORTH AND WEST THIS MORNING.

IAZ006-007-016-017-025-026-161400-
/O.UPG.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
/O.EXA.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON
340 AM CDT THU OCT 16 2008

...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE
FROST ADVISORY IS NO LONGER IN EFFECT

WISH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO
FALL TO BETWEEN 25 AND 30 DEGREES ACROSS PORTIONS OF WEST CENTRAL
AND NORTHERN IOWA THIS MORNING. MANY LOCATIONS REACHED FREEZING
WELL BEFORE SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ004-005-015-023-024-033-034-044-045-057-070-161400-
/O.CON.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...AUDUBON...ATLANTIC
340 AM CDT THU OCT 16 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO
FALL TO BETWEEN 25 AND 30 DEGREES ACROSS PORTIONS OF WEST CENTRAL
AND NORTHERN IOWA THIS MORNING. MANY LOCATIONS REACHED FREEZING
WELL BEFORE SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ027-028-038-039-050-062-075-085-086-095>097-161400-
/O.EXA.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE-
WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO...GRINNELL...OSKALOOSA...ALBIA...OTTUMWA...
CORYDON...CENTERVILLE...BLOOMFIELD
340 AM CDT THU OCT 16 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S THIS MORNING. AREAS OF FROST CAN BE
EXPECTED...ESPECIALLY IN RURAL AND LOW-LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IAZ035>037-046>049-058>061-071>074-081>084-092>094-161400-
/O.CON.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/
WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL-GUTHRIE-
DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD...
MOUNT AYR...LEON
340 AM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S THIS MORNING. AREAS OF FROST CAN BE
EXPECTED...ESPECIALLY IN RURAL AND LOW-LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KDMX 161404
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT THU OCT 16 2008



IAZ004>007-015>017-023>026-033-034-044-045-057-070-161515-
/O.EXP.KDMX.FZ.W.0002.000000T0000Z-081016T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-CRAWFORD-CARROLL-
AUDUBON-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...AUDUBON...ATLANTIC
904 AM CDT THU OCT 16 2008

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

IAZ027-028-035>039-046>050-058>062-071>075-081>086-092>097-161515-
/O.EXP.KDMX.FR.Y.0003.000000T0000Z-081016T1400Z/
BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...GREENFIELD...WINTERSET...
INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
904 AM CDT THU OCT 16 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:00 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 15, 1:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
100 PM CDT WED OCT 15 2008

.UPDATED FOR THE 18Z AVIATION DISCUSSION...

.SHORT TERM.../TODAY/
GOOD SWATH OF RAIN ONGOING ACRS THE STATE THIS MORNING AS BROAD AREA
OF ISENTROPIC LIFT AND QG FORCING PERSISTS. ASSOCIATED SHORT WAVE
WILL BECOME MORE PROGRESSIVE TODAY WITH PRIMARY FORCING MECHANISMS
SHIFTING QUICKLY EAST DURING THE DAY. EXPECT BACK EDGE OF PCPN TO
PUSH RELATIVELY FAST THROUGH THE STATE THIS MORNING WITH SUBSIDENCE
INCREASING DURING THE AFTERNOON ALLOWING CLEARING TO SPREAD ACRS THE
CWA. CAA WL ALSO INCREASE BY MIDDAY AS NORTHWEST SFC WNDS PICK UP
AND 850MB TEMPS FALL. HIGHS SOMEWHAT PROBLEMATIC GIVEN THE
INCREASING SUN BY AFTERNOON BUT ALSO COOLER AIRMASS PUSHING INTO THE
STATE. HAVE GENERALLY UNDERCUT GUIDANCE IN ALL LOCATIONS GIVEN EARLY
CLDS AND RAIN FOLLOWED SHORTLY THEREAFTER BY CAA.

.LONG TERM.../TONIGHT THROUGH TUESDAY/
PRECIP SHOULD BE CLEARED OUT BY 00Z THIS EVENING WITH COLD FRONT
HAVING PUSHED THROUGH THE AREA. THIS WILL MAKE FOR A CHILLY NIGHT
TONIGHT WITH LIGHT NW WINDS UNDER CLEAR SKIES. MIN TEMPS DIFFICULT
TO PIN DOWN ESPECIALLY IN THE NW...HAVE GONE WITH MINS BELOW 32 ONLY
AT KEST ATTM BUT IF WINDS ARE LIGHTER THAN PROGGED MORE LOCATIONS
AROUND KAXA...KMCW...AND KFOD WILL ALSO BE IN DANGER OF DROPPING
BELOW FREEZING. THURSDAY WILL ALSO BE QUITE COOL WITH CONTINUED CAA
IN NNW FLOW AND CLOUDS MOVING IN FROM THE NW. SHORTWAVE PASSING OVER
NE IA THURS NIGHT/FRI MORNING APPEARS LESS ROBUST THAN IT DID LAST
NIGHT...WITH ONLY ECMWF SPITTING OUT DECENT QPFS AND OVERCOMING THE
LOW LEVEL DRY AIR A CONCERN. HAVE TRIMMED BACK POPS BUT KEPT SLIGHTS
OVER THESE PERIODS. IT NOW APPEARS THAT SURFACE HIGH WILL MOVE SE OF
THE AREA BY FRI NIGHT OR EARLY SAT...RESULTING IN A GRADUAL WARMING
TREND OVER THE WEEKEND. LONG RANGE MODELS CONTINUE TO PUSH A COLD
FRONT THROUGH FROM THE NORTH...WITH GFS A BIT FASTER BRINGING IT
THROUGH SUNDAY AFTERNOON AND ECMWF MORE LIKE SUNDAY NIGHT. ATTM
OPTED TO KEEP SUNDAY DRY AND MAINTAINED CHANCE POPS FOR SUNDAY NIGHT.

&&

.AVIATION...15/18Z
RAIN FINALLY MOVED OUT OF MOST TAF SITES...AND WILL END AT KOTM
WITHIN THE NEXT FEW HOURS AS WESTERN EDGE OF PRECIP CONTINUES TO
MOVE EAST. BACK EDGE OF CLOUD SHIELD ALSO MAKING ITS WAY ACROSS THE
STATE...WITH SKIES MAINLY CLEAR AT KFOD AND KMCW. SOME TRAILING
SCT-BKN025 CIGS AS MAIN CLOUD AREA CLEARS SO HAVE ADJUSTED FOR THAT
AT ALL TAF SITES WHICH SHOULD COMPLETELY CLEAR OUT BY MID/LATE
AFTERNOON. MODELS INDICATING SOME LOW LEVEL MOISTURE THU AM...SO
HAVE ADDED SOME SCT DECKS AT WESTERNMOST LOCATIONS. GUSTY NORTHWEST
WINDS STILL EXPECTED BEHIND THE FRONT THROUGH THIS AFTERNOON...WITH
WINDS DIMINISHING TO AROUND 5 MPH OVERNIGHT INTO THURSDAY BENEATH
AREA OF SFC HIGH PRESSURE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...LEE
AVIATION...ALBRECHT
Hazardous weather outlook, Oct 15, 3:22 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT WED OCT 15 2008

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
082-092-093-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
UNION-TAYLOR-RINGGOLD-
322 PM CDT WED OCT 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
NORTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OVERNIGHT LOWS WILL DIP TO BETWEEN 29 AND 34 DEGREES DURING THE
EARLY MORNING HOURS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT
WINDS...THIS COULD VERY WELL PRODUCE FROST OR FREEZING CONDITIONS
BY DAYBREAK THURSDAY MORNING.

FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT FOR PARTS OF THE
AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ026>028-037>039-048>050-060>062-072>075-083>086-094>097-161100-
FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-
TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
322 PM CDT WED OCT 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND EASTERN
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:44 PM CDTFrost AdvisoryDMXAdair, Adams, Appanoose, Black Hawk, Boone, Bremer and 34 more17 hr

Nearby

Freeze Warnings in Iowa, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.